Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 85, NWS New Orleans, LA

June 9, 2007Ascension Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 9, 2007, 6:45 PM CDT for Ascension Parish, Louisiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2007, 6:45 PM CDT (23:45 UTC)
Expired
Jun 9, 2007, 7:30 PM CDT
In force
45 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

County Ascension Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2007-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1517 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2007-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1517 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
800 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 092345
SVRLIX
LAC005-100030-
/O.NEW.KLIX.SV.W.0085.070609T2345Z-070610T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
645 PM CDT SAT JUN 9 2007

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ASCENSION PARISH IN SOUTHEAST LOUISIANA...

* UNTIL 730 PM CDT

* AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PRAIRIEVILLE...OR ABOUT 7 MILES EAST OF OAK HILLS PLACE. THIS STORM
  WAS NEARLY STATIONARY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PRAIRIEVILLE AND 9 MILES NORTH OF GEISMER BY 730 PM CDT...

LAT...LON 3023 9105 3034 9101 3034 9090 3035 9089
      3033 9084 3028 9090 3027 9090 3018 9099

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:11 PM CDT, 4 hours 34 minutes earlier.

Area forecast discussion, Jun 9, 2:11 PM CDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
211 PM CDT SAT JUN 9 2007

.SHORT TERM...
SCATTERED THUNDERSTORMS ARE DEVELOPING OVER SOUTHERN MS JUST TO
THE NORTH OF THE COAST. LOCAL INTENSE HEATING APPEARS TO BE
RESPONSIBLE TRIGGER. SO WILL GO WITH A CHANCE OF THUNDERSTORMS
FOR THIS AREA AND FOR ADJACENT PARISHES IN SOUTHEAST LA.

.LONG TERM...
THE UPPER LEVEL RIDGE WILL SLOWLY MOVE WEST OVER THE NEXT SEVERAL
DAYS. SINCE THERE WILL BE NO SIGNIFICANT CHANGE IN THE OVERALL
PATTERN THROUGH TOMORROW...I WILL PLAN TO KEEP THE HEAT ADVISORY
UP AND EXTEND IT UNTIL SUNDAY EVENING. THE NEXT CHALLENGE FOR THE
REST OF THE WEEK WILL BE HOW QUICKLY WILL THE UPPER LEVEL
INFLUENCE WEAKEN WHICH WOULD ALLOW MORE THUNDERSTORMS TO DEVELOP
OVER THE REGION. RIGHT NOW THE CONFIDENCE IS NOT VERY HIGH ON HOW
THIS WILL PLAY OUT. THEREFORE I WILL NOT MAKE ANY SIGNIFICANT
CHANGES TO THE FORECAST GRIDS BEYOND SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  73  95  68  94 /  20  20  10  10
BTR  74  95  70  95 /  20  20  10  10
MSY  77  95  73  95 /  20  20  10  10
GPT  76  94  71  94 /  30  20  10  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR LAZ034>040-046>050-056>065.
GM...NONE.
MS...HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR MSZ068>071-077-080>082.
GM...NONE.

&&
Hazardous weather outlook, Jun 9, 11:00 AM CDT, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT SAT JUN 9 2007

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-092330-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE-
ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS-
LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-
LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE-
POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST-
ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE-
UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL-
WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1100 AM CDT SAT JUN 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

.SEASONAL HAZARD...
HEAT INDICES WILL BE INCREASING INTO THE 100 TO 105 DEGREE RANGE
THIS AFTERNOON...OUTSIDE AREAS OF SCATTERED THUNDERSTORM COVERAGE. A
HEAT ADVISORY IS IN EFFECT FOR TODAY.

.THUNDERSTORMS...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN ADVANCE OF A
SLOW MOVING COLD FRONT ACROSS CENTRAL MISSISSIPPI AND MOVE INTO
SOUTHERN MISSISSIPPI DURING THE AFTERNOON. THUNDERSTORM COVERAGE
SHOULD BE SOMEWHAT LESS ACROSS SOUTHEAST LOUISIANA AND COASTAL
MISSISSIPPI. THUNDERSTORMS TODAY WILL BE CAPABLE OF PRODUCING
OCCASIONAL TO FREQUENT LIGHTNING...WIND GUSTS OF 30 TO 40 MPH AND
LOCALLY HEAVY RAINFALL WITH SOME ACCUMULATIONS GREATER THAN ONE
INCH DUE TO SLOW MOVEMENT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A HEAT ADVISORY MAY BE NEEDED FOR SUNDAY FOR MAXIMUM HEAT INDEX
VALUES OF 105 TO 110. ISOLATED THUNDERSTORMS ARE POSSIBLE EACH
AFTERNOON SUNDAY THROUGH FRIDAY. SEVERE THUNDERSTORMS ARE NOT
EXPECTED HOWEVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jun 9, 3:39 PM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
339 PM CDT SAT JUN 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     NON-TSTM WND GST WAVELAND                30.29N 89.38W
06/09/2007  E0.00 MPH        HANCOCK            MS   EMERGENCY MNGR

            ROOF RIPPED OFF BUILDING IN WAVELAND FROM OUTFLOW
            BOUDARY.

&&
Special weather statement, Jun 9, 4:15 PM CDT, 2 hours 30 minutes before
LAZ062>064-070-092215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
415 PM CDT SAT JUN 9 2007

...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING INTO THE
AREA...

AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL ALONG A LINE EXTENDING
FROM BOGALUSA TO SLIDELL TO WAVELAND.....MOVING SOUTH AT 20 MPH.

THUNDERSTORMS WILL BE NEAR...
LAKE CATHERINE AT 430 PM.
EAST NEW ORLEANS AT 500 PM.
YSCLOSKEY AND CHALMETTE AT 515 PM.

WIND GUSTS TO 45 TO 55 MPH AND POSSIBLY SEVERE WINDS MAY OCCUR WITH
THESE STORMS.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS...UPDATES AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
Special weather statement, Jun 9, 5:10 PM CDT, 1 hour 35 minutes before
LAZ038-039-092315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
510 PM CDT SAT JUN 9 2007

...THUNDERSTORM WITH STRONG WINDS AND SMALL HAIL...

AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH STRONG WINDS UP TO 40 MPH AND PEA SIZED HAIL NEAR
FRANKLINTON....OR ABOUT 2 MILES NORTHEAST OF WILMER....MOVING
SOUTHWEST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
AMITE AND ROSELAND AT 545 PM.
TICKFAW AND INDEPENDENCE AT 615 PM.

EXPECT HEAVY RAINFALL IN THE PATH OF THIS STORM. LOCALIZED RAINFALL
AMOUNTS OF UP TO 2 INCHES ARE POSSIBLE OVER A SHORT PERIOD OF TIME.
THIS WILL CAUSE STREETS AND LOW LYING AREAS TO FLOOD TEMPORARILY.
MOTORISTS SHOULD BE CAUTIOUS FOR PONDING OF WATER ON ROADWAYS AND
POOR DRAINAGE FLOODING.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 9, 5:12 PM CDT, 1 hour 33 minutes before
MSZ070-071-092315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
512 PM CDT SAT JUN 9 2007

...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING INTO THE
AREA...

AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH STRONG GUSTY WINDS UP TO 40 MILES AN HOUR
AND PEA SIZE HAIL OVER CENTRAL WALTHALL COUNTY....MOVING SOUTHWEST
AT 15 TO 20 MPH.

THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE
LARGE HAIL AND/OR DAMAGING WINDS OVER TYLERTOWN AND DEXTER.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 9, 5:57 PM CDT, 48 minutes before
LAZ046-049-050-056>059-065-092345-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
557 PM CDT SAT JUN 9 2007

THUNDERSTORM OUTFLOW WIND GUSTS TO 40 MPH ARE MOVING SOUTHWEST
THROUGH LIVINGSTON...ASCENSION...ST JOHN THE BAPTIST...ST
JAMES...LAFOURCHE...TERREBONNE...ASSUMPTION AND IBERVILLE PARISHES.
ALTHOUGH NOT SEVERE...THESE WINDS WILL BE CAPABLE OF BREAKING LARGE
LIMBS FROM TREES AND PICKING UP LOOSE ITEMS SUCH AS TENTS OR
CANAPIES.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA
OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER
SERVICE.
Local storm report, Jun 9, 6:40 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
640 PM CDT SAT JUN 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 PM     HAIL             BILOXI                  30.42N 88.93W
06/09/2007  E0.25 INCH       HARRISON           MS   AMATEUR RADIO

            PEA SIZE HAIL IN BILOXI.

0335 PM     NON-TSTM WND GST WAVELAND                30.29N 89.38W
06/09/2007  E0.00 MPH        HANCOCK            MS   EMERGENCY MNGR

            ROOF RIPPED OFF BUILDING IN WAVELAND FROM OUTFLOW
            BOUDARY.

0345 PM     TSTM WND DMG     PEARL RIVER             30.37N 89.75W
06/09/2007                   ST. TAMMANY        LA   COUNTY OFFICIAL

            OUTFLOW WINDS DOWNED SEVERAL TREES AND POWER LINES ALONG
            INTERSTATE 59.

0415 PM     WATER SPOUT      8 E BURAS               29.34N 89.36W
06/09/2007                   PLAQUEMINES        LA   COUNTY OFFICIAL

            BRIEF TOUCHDOWN FOR 2 MINUTES AND DISSIPATED.

0445 PM     TSTM WND DMG     4 SE SLIDELL            30.24N 89.73W
06/09/2007                   ST. TAMMANY        LA   COUNTY OFFICIAL

            SEVERAL TREE BLOWN DOWN AT INTERSECTION HIGHWAY 433 AND
            HIGHWAY 90.

0530 PM     TSTM WND DMG     TYLERTOWN               31.12N 90.14W
06/09/2007                   WALTHALL           MS   COUNTY OFFICIAL

            MANY TREES WERE BLOWN DOWN COUNTYWIDE.

&&

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:31 AM CDTHeat AdvisoryLIXAssumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 6 more21 hr
Jun 9, 3:38 PM CDTSpecial Marine WarningLIX97 min
Jun 9, 4:07 PM CDTSpecial Marine WarningLIX83 min
Jun 9, 4:12 PM CDTSevere Thunderstorm WarningLIXSaint Tammany33 min
Jun 9, 6:09 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, West Baton Rouge66 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.